Considering taking 300 mg every 2 hours instead of 600 mg 3 times a day. I'm trying to control the side effects. As anyone tried it? I can keep track of doses and I'm willing to try anything.
I wouldn't mess around with the way gabapentin has been prescribed by your doctor.
I'm on 3 x 900mg per day but I was gradually moved up very slowly till I was on the correct dosage because your not getting the full affect of the say 3 x 600mg per day if you understand what I mean.your body won't get used to the 3 x 600mg if your only taking 300mg at a time even though your taking the same dosage throughout the day.The reason to put you on 600 was the effect 600 has on your (say pain) where as 300mg won't give you the same affect as 600mg,so spreading 300mg throughout the day won't be helping as you are taking the dosage wrong.I'm on 900mg 3 x a day because I need 900mg to deal with the pain and obviously your doctor thinks you need 600mg to help your pain,if you understand what I'm getting at
You might want to ask your doctor about changing from gabapentin to Gralise, which is long acting gabapentin. You take Gralise around 6pm with dinner/food. I prefer it because the sleepy, dizzy side affects (for me) are only in the evening. It also helps me sleep. I still have the mental fogginess where I forget words. It's been awhile since I've taken gabapentin but, I believe the instructions specified not to split the meds. I would definitely ask your doctor, rather than asking us as he/she is the one who can best advise you. Good luck.
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 2 Dec 2016 • 2 answers
Updated 11 Mar 2018 • 20 answers
Peripheral Neuropathy - Just reached daily dose of 3000 mg Gabapentin for pelvic floor neural damage
Updated 28 Mar 2014 • 2 answers
Updated 13 Dec 2014 • 7 answers
Updated 13 Feb 2016 • 2 answers